MAUDE Adverse Event Report: ETHICON INC. J-VAC*RESEVOIR 300 ML; CATHETER TIP SUCTION

ETHICON INC. J-VAC*RESEVOIR 300 ML; CATHETER TIP SUCTION
Model Number 2163
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The following information was requested and was obtained.To date the device has not been received.If the further details are received at a later date a supplemental medwatch will be sent.How was the case resolved? the doctor decided to keep the same reservoir.There was no complication with the patient.Was another reservoir used to correct the situation? no was another drain placed to correct the situation? no was there any patient consequence? if so, was there any associated medical or surgical intervention performed as treatment? no four reservoirs were reported as quantity of product involved, please clarify the number of products involved in this event.There were 4 different patients.In any case, they chose to go with the same reservoir.Note: events reported on mw# 2210968-2020-09475, mw# 2210968-2020-09476, mw# 2210968-2020-09477.
 
Event or Problem Description
It was reported a patient underwent a myocardial revascularization on (b)(6) 2020 and a reservoir was used.The reservoir fuctioned appropriately initially.Two to three days after the procedure there was an issue with absence of the vacuum and failure in the drainage, due to displacement of the secretion outlet to the reservoir.The reservoir, presents a disconnection of both the drainage and disposal channel, there was no complication to the patient.The same reservoir was used.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to fda: 12/30/2020.The following information has been requested and the obtained.To date the device has not been received.If the further details are received at a later date a supplemental medwatch will be sent.-please clarify if there an issue with the drain? or only the reservoir? the event describes both drain and reservoir.No ip created for drain.Clarification: the problem was only in the reservoir.The customer only changed the reservoir and the drain was not defective.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to fda: 1/25/2021 additional information: h4, h6 component code: g07002 device not returned the device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.H3 evaluation: there was no sample available for evaluation.A video was provided to review for analysis.No root cause analysis will apply for present complaint since there is no sample available to be evaluate.After video review an investigation conclusion could not be done since it is not perceptible what kind of failure is present in reservoir.It is observed that tubes are out of plate during customer explanation at the video, (disconnection of both channels), however it could not be appreciated if something is wrong/defective with the tubes, plates or other components of the device.Sample was not available for evaluation; therefore, reported event is not observed.However, based on complaint description "absence of the vacuum and failure in the drainage" and according to pfmea 034-fba-fmea-303 rev.M this issue may be related to effect "incomplete or no vacuum drawn on product.¿ based on the present analysis, the reported defect by the customer could not be verified or related to manufacturing process.In addition to, there was no sample available for evaluation.After review of video provided by customer an investigation conclusion could not be done since it is not perceptible what kind of failure is present in reservoir.It is observed that tubes are out of plate during customer explanation at the video, (disconnection of both channels), however it could not be appreciated if something is wrong/defective with the tubes, plates or other components of the device.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
CATHETER TIP SUCTION
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10932471
Report Number2210968-2020-09474
Device Sequence Number16778741
Product Code JOL
UDI-Device Identifier10705031003323
UDI-Public10705031003323
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
CL II EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number2163
Device Catalogue Number2163
Device Lot NumberJU0032
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer12/21/2020
01/14/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date12/30/2020
01/25/2021
Patient Sequence Number1